Alert archive / Florida / Rip Current Statements in 2026
Rip Current Statement 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this rip current statement at Jan 17, 2026, 12:17 AM CST for Bay County, Franklin County, Gulf County, Florida. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2026, 12:17 AM CST (06:17 UTC)
- Expired
- Jan 18, 2026, 5:00 PM CST
- In force
- 41 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Franklin County, FL, Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 92 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.3 hours before the alert went out and 344 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2500 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860 WHUS42 KTAE 170617 CFWTAE Coastal Hazard Message National Weather Service Tallahassee FL 117 AM EST Sat Jan 17 2026 FLZ112-114-115-180900- /O.NEW.KTAE.RP.S.0004.260117T0617Z-260118T0900Z/ Coastal Bay-Coastal Gulf-Coastal Franklin- 117 AM EST Sat Jan 17 2026 /1217 AM CST Sat Jan 17 2026/ ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Bay, Gulf, and Franklin County Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
805 WHUS42 KTAE 180743 CFWTAE Coastal Hazard Message National Weather Service Tallahassee FL 243 AM EST Sun Jan 18 2026 FLZ115-180845- /O.CAN.KTAE.RP.S.0004.000000T0000Z-260118T0900Z/ Coastal Franklin- 243 AM EST Sun Jan 18 2026 ...HIGH RIP CURRENT RISK IS CANCELLED... $$ FLZ112-114-181600- /O.EXT.KTAE.RP.S.0004.000000T0000Z-260118T2300Z/ Coastal Bay-Coastal Gulf- 243 AM EST Sun Jan 18 2026 /143 AM CST Sun Jan 18 2026/ ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS AFTERNOON... * WHAT...Dangerous rip currents. * WHERE...Bay and Gulf County Beaches. * WHEN...Through this afternoon. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Jan 16, 7:54 PM CST, 4 hours 23 minutes earlier. Its key messages:
- Issued at 849 PM EST Fri Jan 16 2026
- There is a low to medium chance (20 to 40%) of a rain/snow mix on Sunday morning over southeastern Alabama, portions of southwestern Georgia and the inland Florida Panhandle.
- Hazardous marine conditions are likely Saturday night and Sunday as strong northerly winds will take hold behind a strong cold frontal passage.
Area forecast discussion, Jan 16, 7:54 PM CST, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 854 PM EST Fri Jan 16 2026 ...New UPDATE... .KEY MESSAGES... Issued at 849 PM EST Fri Jan 16 2026 - There is a low to medium chance (20 to 40%) of a rain/snow mix on Sunday morning over southeastern Alabama, portions of southwestern Georgia and the inland Florida Panhandle. - Hazardous marine conditions are likely Saturday night and Sunday as strong northerly winds will take hold behind a strong cold frontal passage. && .UPDATE... Issued at 849 PM EST Fri Jan 16 2026 The main changes were tweaking overnight rain chances, sky cover, and hourly temperatures. The latter was especially true for Valdosta & Cross City where ideal radiational cooling conditions have been taken advantage of thanks to be on the inside left edge of 1025-mb surface higher pressure over the Western Atlantic. Readings as of about 0130Z were mid to upper 30s! Marine PoPs were also toned down using local CAMs where there appears to be a high bias. && .SHORT TERM... (This Evening through Saturday) Issued at 332 PM EST Fri Jan 16 2026 Winds have turned southerly this afternoon as surface high pressure is anchored across northeast Florida. Dewpoints are generally in the teens closer to I-75 to upper 20s to 30s into the eastern Florida panhandle. That high pressure will scoot into the western Atlantic as a broad upper trough digs through the central and southern Plains and into Saturday and a cold strong makes its way into the southeast US. Clouds thicken up overnight with the continued increase in moisture from the Gulf, this will hold lows mainly in the 40s and 50s with the exception of along the I-75 corridor, which will be the last to moisten up with dewpoints in the low 30s; lows in this region will fall into the upper 30s. Well into the overnight hours, showers will develop over the Panhandle Gulf waters which will encroach inland the Panhandle coast line before dawn. Into Saturday, the cold front reaches into the forecast area then slows down as a wave of low pressure develops along the boundary and awaits colder air in the form of a secondary cold front (or stronger cold air push) which arrives Saturday night. Isolated showers will continue into the afternoon hours mainly across our western half of counties. Highs Saturday will generally reach the 60s. && .LONG TERM... (Saturday night through next Thursday) Issued at 332 PM EST Fri Jan 16 2026 Low pressure that develops in the Gulf will move east overnight and aid in increasing isentropic lift with rain increasing Saturday night into Sunday. At the same time, cold air arrives from the north overnight. Models continue to indicate atleast a brief changeover (1-3 hour) to a rain/snow mix in portions of the tri- state area on the backside as the area of rain moves east. The rain/snow mix line has been relatively consistent; essentially along and north from a Defuniak Springs to Marianna northeast to Fitzgerald line. Chances for accumulating snow remains low; if accumulations do occur it would amount to 0.5 inches or less and favor portions of southeast Alabama northeast to Albany (Dougherty/Lee/northern Worth). Impacts in the wintry precip area will be minimal, if at all. Temperatures today through Saturday will be well above freezing along with ground and roadway temperatures. Temperatures during the event will generally be above freezing (33-36F) with an isolated location perhaps reaching 32F for an hour or so. Temperatures will be slightly higher towards I-75. If any accumulations occur, that would be relegated to grassy areas, car and rooftops; and even that will be short lived as highs Sunday will reach the low to mid 40s as the precipitation moves out and skies clear from west to east. After this event, lows Sunday night will be cold with readings in the low to mid 20s. If these temperatures hold, expect another freeze warning for a hard freeze into Monday morning. Highs Monday will reach the 50s with a reinforcing shot of cool air Tuesday, highs will remain in the 50s. A moderating trend is expected by midweek as high pressure moves east with surface winds clocking from the north to the east; highs reach the 60s by Thursday. && .AVIATION... (00Z TAFS) Issued at 650 PM EST Fri Jan 16 2026 Mainly VFR conds prevail outside of bouts of MVFR cigs/vsbys from patchy fog/mist invof ECP/DHN late tonight and pre-frontal bands of lower clouds with embedded showers early tmrw morning. Southerly winds less than 10 kts quickly shift out of the NW following frontal passage near the end of this TAF cycle. Introduced a PROB30 group for -SHRA at all terminals except VLD starting at 18Z. && .MARINE... Issued at 332 PM EST Fri Jan 16 2026 Southerly flow has commenced throughout the Gulf waters today, on the backside of high pressure to our east. Moderate south to southwest winds will be in place tonight ahead of a strong cold front beginning later Saturday. Winds turn northerly behind the passage beginning Saturday afternoon across Panhandle waters spreading east Saturday night. Strong northerly winds take hold Saturday night into Sunday with advisory conditions likely through all northeast Gulf waters. Winds gradually decrease into Monday then clock to northeast Tuesday. && .FIRE WEATHER... Issued at 332 PM EST Fri Jan 16 2026 High pressure located over northeast Florida is helping turn low level flow to the south, increasing moisture from the Gulf mainly west of I-75 into tonight while a drier airmass continues into tonight along and east of I-75. The increase in moisture will be short lived as a strong cold front approaches and passes across the area later Saturday into Sunday. Light to moderate rain will overspread the area accompanying the front. Another shot of cold air is on tap behind the front. In conjunction with the colder air, a low chance of a snow mix Sunday morning, mainly from Defuniak Springs east to Marianna northeast to Fitzgerald line. Precipitation will move out of the area Sunday afternoon, followed by a very cold night Sunday night with lows bottoming out in the low to mid 20s. && .HYDROLOGY... Issued at 332 PM EST Fri Jan 16 2026 Flooding is not expected for at least the next 7 days. Rainfall amounts through Sunday will not be hydrologically significant, nor will they be enough to provide drought relief. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 43 66 37 46 / 10 40 90 70 Panama City 52 67 37 48 / 30 60 90 50 Dothan 45 60 34 45 / 10 50 70 40 Albany 39 63 34 44 / 0 40 80 50 Valdosta 33 67 37 45 / 0 20 80 80 Cross City 30 69 39 53 / 0 10 60 80 Apalachicola 52 65 38 47 / 30 50 90 60 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Saturday afternoon for FLZ112-114. GA...None. AL...None. GM...None. && UPDATE...IG3 SHORT TERM...Scholl LONG TERM....Scholl AVIATION...IG3 MARINE...Scholl FIRE WEATHER...Scholl HYDROLOGY...Scholl
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 12:16 AM CST | Small Craft Advisory | TAE | 24 hr | |
| Jan 17, 12:49 AM CST | Winter Weather Advisory | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Liberty and 2 more | 34 hr |
Nearby
Rip Current Statements in Florida, 2026Every rip current statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.